Results 1 to 3 of 3
topamax and insomnia
  1. #1
    annie36 is offline New Member
    Join Date
    Jul 2004
    Location
    .
    Posts
    1

    Default topamax and insomnia

    I was recently put on Topamax by my doctor at the pain clinic for treatment for herniated discs in my back. I've been taking this med for six days now and haven't experienced any of the side effects she warned me to expect. I have, however, been plagued with insomnia since the third night on this medication. I spoke w/ a pharmacist and he said it usually has a calming effect. Anyone else out there having or had the same experience w/ this med as me or should I be looking for another cause for my sleeping problem? Thanks for any replies!

  2. #2
    jennifermw is offline Member
    Join Date
    Jul 2004
    Location
    .
    Posts
    98

    Default

    Hi well this med definatly has calming effects, but I read in my drug book that insomnia is one of the side effects. So I believe your insomnia is related to the use of Topamax. You may want to talk to your doctor about trying a different med. The classification of this drug is an anticonvulsant which is used to treat seizures, so I wonder why he even prescribed this med. Hope this info helps you

  3. #3
    sleuth is offline Member
    Join Date
    May 2004
    Location
    .
    Posts
    284

    Default

    Topamax (topiramate) can also be used to treat chronic pain syndromes (such as neuralgias and neuropathy). The FDA has not approved the drug for this use - it is considered an "off-label" indication.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22